May 19, 2003
Hello I was diagnosed in 99 with HIV t4- 467 I was put on medication for 2 years with Viracept, d4t,3TC. Then in 2001 my Doc changed the d4t and 3tc to Combivir which I requested after noticing slight facial wasting and some signs of lipodystrophy. The new combination seemed to work in terms of the wasting not getting worse but not better either. A few months a go I asked again to have the Viracept switched due to Diarrhea to Sustiva. I am not all too familiar with the side effects of the Sustiva except the usual. I just noticed that my skin does not heal as well and fast as it did before I took that new medication. A small bruise or pimple leaves a red scar for months. A friend told me the same thing happened to him since he switched to Sustiva. My question would be if you have heard similar concerns from other patients and also what do you think in terms of facial wasting with this new regiment of Combivir and Sustiva? Your input is greatly appreciated. Thank you NY Jack
Response from Dr. Moyle
In general this is a good combination. It is possible that a combination without AZT may enable some fat recovery although this has not been well studied. Abacavir or tenofovir may be alternatives. Sustiva is occasionally associated with transient rashes at the time of therapy initiation but not the skin problems you describe, I think these are likely to a coincidence and should settle over time. Sometimes slow healing can occur with nutritional deficiencies so discuss with your doctor and dietitian about taking a vitamin/mineral supplement for a while to see if that helps
TRIZIVIR + SUSTIVA
- Blood In Semen After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Dizziness After Licking Vagina Worried I Have HIV
- Erectile Dysfunction After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Groin Pain After Breast Sucking Worried I Have HIV
- Itchy Skin After Eating Sperm Sign Of HIV AIDS
- Pain In Balls After Anal Sex Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.